Jump to content
CrazyBoards.org

Zoloft withdrawals


Recommended Posts

Took 25mg for a month and tapered off 2 months ago over period of about 2 weeks by cutting the pill into thirds. Got the jolts of dizziness for a month but that has gone away. Now I have waves of depression and akathisia that are different from the agitated dysphoria that I suffer from normally. Alprazolam seems to help quite a bit but how long will this second set of symptoms last?

Link to comment
Share on other sites

If you have "waves of depression," why aren't you taking an anti-depressant? If Zoloft didn't work, there are lots of other ones to try. I don't think that depression is a symptom of withdrawal: I think you were depressed before the Zoloft, and going off it has brought back the depression.

You are taking a benzo, which will help with anxiety, but they aren't necessarily good for people with depression. I think you need to consult with your doctor and discuss whether or not you should be on an AD.

Good luck!

olga

Link to comment
Share on other sites

If you have "waves of depression," why aren't you taking an anti-depressant? If Zoloft didn't work, there are lots of other ones to try. I don't think that depression is a symptom of withdrawal: I think you were depressed before the Zoloft, and going off it has brought back the depression.

You are taking a benzo, which will help with anxiety, but they aren't necessarily good for people with depression. I think you need to consult with your doctor and discuss whether or not you should be on an AD.

Good luck!

olga

I am trying to find an AD that won't provoke mental agitation in my BP or make me feel even greater depression. I have almost been through the list _ Prozac, Luvox, Zoloft, Wellbutrin, Effexor, Lexapro, ... All of them would set me off. Stopped taking lithium 6 months ago because it stopped working. I need a new drug. ;)

Link to comment
Share on other sites

Well, that's a bummer. Some of the bipolar folks here at CB have had some success with Cymbalta. It doesn't seem to make them manic or agitated, so maybe that's one to try?

Do you have a good pdoc? Do you have confidence in what he or she is prescribing?

olga

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...